Shoulder Amrs (1918)

Book now for the British Silent Film Festival Symposium

You heard it here first …  but now the details of April’s British Silent Film Festival Symposium have been released. You can peruse the lineup of speakers and films (I’m picking favourites already, natch) and even more excitingly you can book your ticket now. The two days of papers and films comes in at a very reasonable £20 and I am confident that I can confirm a resounding YES to the “Will there be tea and biscuits?” question.

The Somme (1927) (Image: BFI)
The Somme (1927) (Image: BFI)

Check out the lineup here:

Thursday 28 April 2016
Arthur and Paula Lucas Lecture Theatre

2pm – LAWRENCE NAPPER Welcome (no registration needed on this day)

2.10 – TONY FLETCHER ‘Sound Before Blackmail’ – a programme of early sound-on-disc films matched with their discs (30mins)

2.40 – SCREENING KNOCKAGOW (Fred O’Donovan, 1918) (80mins)

4pm BREAK (30 mins)

4.30 – DAVID ROBINSON ‘Leopoldo Fregoli, Superstar and Progenitor of Montage’ (40 mins)

5.10 – SCREENING MAISIE’S MARRIAGE (Walter Summers/ Alexander Butler, 1923) (95 mins)

6.45 BREAK (30 mins)

7.15 SCREENING THE SOMME (M.A. Wetherell, 1927) (109 mins)

9pm END

The Life Story of David Lloyd George (1918)
The Life Story of David Lloyd George (1918)

 

Friday 29 April 2016
Nash Lecture Theatre (K2.31)

1918 AND ALL THAT (9.30-11)
1. Ellen Cheshire – Charlie Chaplin in the British Press
2. Lucie Dutton – The Life Story of David Lloyd George: New Findings from the Archives
3. Gerry Turvey – Doing the Economics: A Post-War British Company Takes on the American Market
4. Charles Barr – British Silent Cinema: How Does Ireland Fit In?
K2.31

IN THE AUDITORIUM (11.30-1.00)
5. Stephen McBurney – Arrested Beginnings of Colour Cinema in Inverness
6. George Barker – On Smells in the Auditorium
7. Mara Arts – The Royal Family on the London Screens
8. Nyasha Sibanda – Directing The Kingsway Cinema (Birmingham), 1927

1920s BRITISH CINEMA (2.00-3.30)
9. Esther Harper – Women Jockeys: From Films to Fact?
10. Henry K Miller – In Northcliffe Jail: Iris Barry, Film Journalist
11. Rachel Moseley – ‘Picturing Cornwall’ in early Promotional and Amateur films
12. Amy Sargeant – Boarding House Blues K2.31

PRE-SOUND AND SOUND 4.00-6.00
13. Joe Evans – The Depiction of Sound in Animated Film from the Silent Era
14. Julie Brown – Listening at the ‘Silent’ Cinema
15. Geoff Brown – Al Jolson, The Singing Fool and the advance of the talkies in Britain)
16. Laraine Porter – ‘The Americanisation of England’
17. Rebecca Harrison – All Quiet on the Home Front: Child Evacuees and a Silent Cinema Revival in the Second World War
18. CLOSING REMARKS

When you’ve done that, book your place on the Kings College London website, and why not register your interest on the Facebook page too, just to make your friends jealous? I hope to see lots of you there!

  • The British Silent Film Festival Symposium takes place at King’s College London, on 28 and 29 April 2016.
Anny Ondra in Blackmail (1929)
Anny Ondra in Blackmail (1929)
Advertisements

2 thoughts on “Book now for the British Silent Film Festival Symposium”

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s